Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 13, 2001, 5:44 PM EDT for Somerset County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 13, 2001, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 132148 FFWCTP PAC111-140045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 544 PM EDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOMERSET COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT. * AT 543 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER SOUTHWEST SOMERSET COUNTY. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. COUNTY OFFICIALS HAVE ALREADY REPORTED A MUD SLIDE NEAR THE TOWN OF ADDISON SPRINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4010 7880 3975 7890 3974 7939 4011 7923
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 5:30 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 13, 5:30 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 PM EDT WED JUN 13 2001 SENDING UPDATE FOR ONGOING CONVECTION OVER SWRN CWA. PCPN MAINLY CONFINED TO SRN SOMERSET COUNTY ATTM. WILL INCLUDE 50 POP IN AN FOR THIS EVENING PD AND ADD PHRASING TO HIGHLIGHT POSS LOCALLY HEAVY RAINFALL BASED ON SLOW MOVING CELLS IN DEEP LAYERED MOISTURE. WILL ALSO ADD 30 POP IN AN EVENING PD FOR CAMBRIA...BLAIR AND BEDFORD COUNTIES AND GROUP THEM OFF FROM PVS BREAKOUTS. NO OTHER CHANGES ATTM. GARTNER ************* PVS AFD BELOW ***************************************** ...WILL ALLISON BRING RAIN TO SOUTHERN PA?... A QUIETER AFTERNOON OVER PA COMPARED TO YESTERDAY WITH MOST CONVECTION TO OUR SOUTH. THE FOCUS OF THIS RAIN OVER THE MTS AND THE EASTERLY FLOW IS PROBABLY THE FIRST RAIN ASSOCIATED WITH THE FLOW AROUND THE REMNANTS OF ALLISON. BOTH THE AVN AND ETA SHOW -1 STD DEVIATION EASTERLY WIND ANOMALIES IN THE MID-ATLANTIC REGION ALREADY. THIS ANOMALOUS EASTERLY FLOW WILL BE A DOUBLE EDGED SWORD FOR PA OVER THE NEXT 48 HOURS OR SO. THE MODELS SHOW A STRONG AND RIDGE OF THE EASTERN US AND CANADA. 1000-850 THICKNESS ANOMALIES OVER SRN CANADA AND NEW ENGLAND WILL GET QUITE HIGH...HOT TO OUR NORTH. BUT THE EASTERLY FLOW WILL KEEP PA TEMPS AND ANOMALIES CLOSER TO NORMAL. THE TIGHT MESOSCALE RIDGE IN THE ETA/MM5 SOLUTIONS WOULD ALLOW MORE SUN THE CLOUDS THUR. BUT WITH POTENTIAL CLOUDS HAVE LOWERED TEMPS BIT. PA IS NOT TYPICALLY IN THE UPPER 80S AND 90S WITH EASTERLY FLOW! THE AVN SHOWS A -4.5 850 U WIND ANOMALIES THURS AFTERNOON AIMED ACROSS VA WITH NEAR -2 IN SRN PA. FLOW INTO OUR MTS WILL CAUSE MORE CLOUDS IN SERN PA....LESS CLOUDS TO NORTH AND WEST. THIS WIND MAX MOVES INTO PA OVERNIGHT THURS INTO FRIDAY. AVN WOULD BE WETTER AND CLOUDIER SOLUTION THEN ETA...THIS IS A LOW CONFIDENCE FORECAST...BUT HAD TO PUT RAIN IN SE. SREF DATA SHOWS MANY MEMBERS WITH 0.1 TO 0.25 INCHES OF RAIN...BUT NONE WITH 0.50 IN SE PA. TEMPS WILL BE LOWER THEN GUIDANCE IN ERN ZONES FRI WITH HIGHER POPS...LEANING TOWARD AVN POT SOLUTION. THEN COLD FRONT COMES IN FROM WEST. THE SOUTHERLY WIND ANOMALY WITH THIS IT MOVES THROUGH THE MIDWEST IS INTERESTING TOO. IN ANY CASE...DRIER AIR MOVES W TO EAST ACROSS PA SAT BRINGING A DEC IN HUMIDITY. THE SOUTHERLY JET IS NOW FORECAST TO INCREASE IN INTENSITY TO OUR EAST LATE SAT. IF THIS HAPPENS FASTER AND TO WEST WE COULD SEE SOME INTERESTING WEATHER HERE SAT AFTERNOON. LONG TERM... BIG DISAGREEMENT IN NCEP ENSEMBLES NEXT WEEK...WITH LARGE DISPERSION OF MEMBERS OVER EASTERN US. IN THE MEAN...HEIGHTS...TEMPS AND T HICKNESS VALUES LOOK TO BE ABOUT NORMAL...TEMPS SHOULD BE NEAR SEASONAL LEVELS. BUT THE RIDGE OFF THE US COAST SUGGESTS WE COULD BE A TAD MOIST. .CTP...NONE. GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | York | 26 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.